Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 8, 2021, 4:15 PM EDT for Holmes County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 8, 2021, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WWUS81 KCLE 082015
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
415 PM EDT Tue Jun 8 2021
OHZ030-031-038-047-082045-
Holmes-Ashland-Wayne-Knox-
415 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ASHLAND...
SOUTHWESTERN WAYNE...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 415 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Hayesville to near
Danville. Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Wooster, Loudonville, Shreve, Killbuck, Holmesville, Glenmont,
Nashville and Gann.
LAT...LON 4045 8218 4049 8239 4076 8216 4077 8188
4045 8199
TIME...MOT...LOC 2015Z 253DEG 18KT 4072 8216 4051 8232
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:58 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 8, 3:58 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 358 PM EDT Tue Jun 8 2021 .SYNOPSIS... Surface ridge across the eastern United States will persist through Wednesday. An upper level low will drift across the area through the week, weakening across the area. A weak front will dissipate over the area on Thursday and a weak trough will linger into the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... For this afternoon, showers and thunderstorms are developing with the diurnal cycle and with some focus along a lake breeze boundary across far northern Ohio and NW PA. This activity is expected to continue through the next several hours. Regarding a severe threat, a marginal risk for severe weather has been introduced to the eastern half of the area. Convection is currently at a minimum in the marginal risk area; however, instability is increasing and with dry air in the mid-levels and increasing DCAPE, downburst potential is present across the region and will need to be monitored for gusty winds over the next couple of hours. As for a hydrological threat, initial storms firing along a lake breeze boundary are quickly bursting and setting off additional boundaries that more storms are generating off of. This will present some training issues in some locations and nuisance flooding could develop in some locations. Flooding would be mostly off initial rainfall rates. Convection will diminish with the diurnal cycle tonight, becoming widely scattered overnight with lingering cloud cover. Temperatures will remain elevated with the clouds overnight and have lows similar to last night with lows in the upper 60s/lower 70s. For Wednesday, the forecast area will go through the motions again with a surface ridge to the southeast, allowing for heat and moisture to build over the region and another round of mostly diurnally driven convection. The upper low will be closer to the region on Wednesday and suspect that thunderstorm coverage will be higher than today and have maintained categorical PoPs by late Wednesday afternoon. Highs should be in the 80s, limited by convection. Convection should wane again with the diurnal cycle on Wednesday night and have && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A surface front will enter the region early Thursday and slide south across the forecast area, bringing primarily a wind shift and a boundary to focus convective development. Have high PoPs once again for Thursday afternoon, diminishing with the diurnal cycle. A surface trough will remain across the area into Friday and allow for one more day of a summer-like pattern with warm temperatures and increasing rain chances. A trough axis aloft will be in place across the region and will support broader rain coverage. Highs will be in the 80s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... An upper ridge will enter the Great Lakes region on Saturday and bring a bit of a break to the wet weather across the region. The ridge will push east for Sunday and northwest flow will allow for another system to enter the region and another round of rain is possible for Sunday and Monday. High pressure should follow for Tuesday. Temperatures will be seasonable. && .AVIATION /18Z Tuesday THROUGH Sunday/... Shower and thunderstorm activity across the region will continue through the evening hours and will be intermittent across most of the terminals. Convection earlier this afternoon may allow for KERI to be done with thunder chances for today and have removed from the TAF. Elsewhere, thunder chances continue and have vicinity thunder with tempo groups to address current thunder timing and conditions quickly falling to IFR or lower in heavier rain and thunderstorms. With convection waning overnight, have dry TAFs for the middle of the TAF period and VFR conditions. Wednesday will feature a similar thunderstorm setup to today but perhaps with more coverage and have vicinity rain and thunder already mentioned at the end of the TAFs. Winds through the period will generally be light and southerly outside of thunderstorms. A lake breeze may allow for more westerly winds late in the TAF period at KERI and KCLE. Outlook...Non-VFR possible Wednesday through Thursday in showers and thunderstorms. && .MARINE... Surface ridge southeast of the lake will allow for southerly flow across the region through Wednesday, which may be modified with a lake breeze on Wednesday afternoon. A weak front will cross the lake early Thursday and allow for easterly flow across the basin, which will increase through the day. East winds will continue on Friday and Saturday with a trough across the region. Winds should not be strong enough to allow for high waves and any marine headlines at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Sefcovic MARINE...Sefcovic
Hazardous weather outlook, Jun 8, 5:37 AM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 537 AM EDT Tue Jun 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 537 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 1:39 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021
OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...
At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355
MainesSpecial weather statement, Jun 8, 2:31 PM EDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Cleveland OH 231 PM EDT Tue Jun 8 2021 OHZ017-018-027-081900- Seneca-Wyandot-Hancock- 231 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA... NORTHWESTERN WYANDOT AND NORTHEASTERN HANCOCK COUNTIES... At 230 PM EDT, a strong thunderstorm was located near Vanlue, or 7 miles east of Findlay, moving northeast at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Findlay, Fostoria, Arcadia, Vanlue, New Riegel, Carey and Bascom. LAT...LON 4092 8359 4108 8362 4121 8332 4097 8318 TIME...MOT...LOC 1830Z 245DEG 20KT 4103 8349 Saunders
Local storm report, Jun 8, 2:43 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HEAVY RAIN 1 SSW VERMILION 41.39N 82.32W
06/08/2021 M2.00 INCH LORAIN OH TRAINED SPOTTER
ABOUT 2 INCHES OF RAIN IN 15-20 MINUTES.
&&
DKSpecial weather statement, Jun 8, 3:48 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Tue Jun 8 2021
OHZ029>031-038-082015-
Holmes-Richland-Ashland-Wayne-
348 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES
COUNTIES...
At 348 PM EDT, a strong thunderstorm was located near Loudonville, or
14 miles southeast of Mansfield, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Loudonville, Nashville, Perrysville and Mohicanville.
LAT...LON 4055 8240 4071 8238 4081 8208 4055 8199
4055 8218 4057 8218 4055 8235
TIME...MOT...LOC 1948Z 248DEG 21KT 4064 8230
SaundersSpecial weather statement, Jun 8, 4:13 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Cleveland OH 413 PM EDT Tue Jun 8 2021 OHZ013-014-082045- Geauga-Ashtabula Inland- 413 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA AND SOUTHWESTERN ASHTABULA COUNTIES... At 413 PM EDT, a strong thunderstorm was located 7 miles northwest of Orwell, or 13 miles east of Chardon, moving east at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Montville, Hartsgrove, Roaming Shores and Rock Creek. If outdoors, consider seeking shelter inside a building. LAT...LON 4156 8107 4166 8110 4174 8073 4155 8067 TIME...MOT...LOC 2013Z 258DEG 22KT 4162 8095 Maines
Special weather statement, Jun 8, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
415 PM EDT Tue Jun 8 2021
OHZ030-031-038-047-082045-
Holmes-Ashland-Wayne-Knox-
415 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ASHLAND...
SOUTHWESTERN WAYNE...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 415 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Hayesville to near
Danville. Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Wooster, Loudonville, Shreve, Killbuck, Holmesville, Glenmont,
Nashville and Gann.
LAT...LON 4045 8218 4049 8239 4076 8216 4077 8188
4045 8199
TIME...MOT...LOC 2015Z 253DEG 18KT 4072 8216 4051 8232
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:26 PM EDT | Areal Flood Advisory | CLE | Stark | 4 hr |
| Jun 8, 12:45 PM EDT | Special Weather Statement | CLE | Wyandot | 30 min |
| Jun 8, 1:39 PM EDT | Special Weather Statement | CLE | Wood | 36 min |
| Jun 8, 1:46 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 103 min |
| Jun 8, 2:21 PM EDT | Areal Flood Advisory | CLE | Hancock | 7 hr |
| Jun 8, 2:29 PM EDT | Areal Flood Advisory | CLE | Erie, Lorain | 63 min |
| Jun 8, 2:31 PM EDT | Special Weather Statement | CLE | Hancock | 29 min |
| Jun 8, 2:38 PM EDT | Flash Flood Warning | CLE | Erie, Lorain | 3 hr |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 4 hr |
| Jun 8, 3:48 PM EDT | Special Weather Statement | CLE | Ashland | 27 min |
| Jun 8, 4:13 PM EDT | Special Weather Statement | CLE | Geauga | 32 min |
| Jun 8, 4:43 PM EDT | Special Weather Statement | CLE | Holmes | 32 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.